I am a 30 year old male, non-smoker. From 1995 through 1996 I had a cholesterol of ~680 with triglycerides in the 3000s. I know that prior to '95 my cholesterol was ~200. With diet and exercise I was able to lower that to 188 chol, 200 trig. However during '99 and '00 I was back up to 680 and 3000s and currently, with lopid and diet, I am down to 230 and 240 triglycerides. When I tried Niaspan earlier this year it caused bad palpitations. After switching back to lopid, I was diagnosed with PACs. I have had several EKGs, an echocardiogram and wore a holter for 24hrs. All were 100% normal even though the holter showed 6 PACs over 24hrs all set off by exercise. Occasionally during exercise I can have as many as 2 PACs per minute but mostly during the day I don't notice any.
My question is:
1) how much damage did 4 years of extremely high cholesterol do? The holter didn't show any ischemia even though I exercised a lot while wearing it.
2) could the PACs be caused by plaque build up in my arteries? Even though the PACs themselves are benign, what is the chance that they're caused by something more dangerous?
You probably have a familial cholesterol disorder that is causing your very high cholesterol levels. We know that persons with these type of disorders have an increased risk of coronary artery disease. How much plaque build-up you currently have could only be determined by a heart cath with intravascular ultrasound. However, there is no reason to do this at this time. We can assume you have some build-up and continue to agressively treat your cholesterol. Should you develop any chest pain symptoms then a cath may be in order. The PACs do not indicate plaque build-up and are not markers for any serious condition.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.